Alert archive / Texas / Wind Advisories in 2025
Wind Advisory 3, NWS Amarillo, TX
NWS Amarillo, TX issued this wind advisory at Feb 14, 2025, 3:41 AM CST for Beaver County, Cimarron County, Texas County, Oklahoma; 7 counties in Texas. It took effect at Feb 14, 2025, 9:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2025, 3:41 AM CST (09:41 UTC)
- In effect from
- Feb 14, 2025, 9:00 AM CST
- Expired
- Feb 14, 2025, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Amarillo, TX
Counties Beaver County, OK, Cimarron County, OK, Texas County, OK, Dallam County, TX, Hansford County, TX, Hartley County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 123 km from the middle of the area, began a volume at 09:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.7 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1742 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 218 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
079 WWUS74 KAMA 140941 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 341 AM CST Fri Feb 14 2025 OKZ001>003-TXZ001>007-141800- /O.NEW.KAMA.WI.Y.0003.250214T1500Z-250215T0000Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore- Including the cities of Hartley, Farnsworth, Keyes, Conlen, Channing, Stratford, Higgins, Dalhart, Beaver, Ware, Follett, Booker, Four Way, Gruver, Spearman, Dumas, Romero, Perryton, Boise City, Masterson, Wolf Creek Park, Guymon, Forgan, and Waka 341 AM CST Fri Feb 14 2025 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...In Oklahoma, Beaver, Cimarron, and Texas Counties. In Texas, Dallam, Hansford, Hartley, Lipscomb, Moore, Ochiltree, and Sherman Counties. * WHEN...From 9 AM this morning to 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ DGW
1 follow-up statement
521 WWUS74 KAMA 141740 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 1140 AM CST Fri Feb 14 2025 OKZ001>003-TXZ001>007-150000- /O.CON.KAMA.WI.Y.0003.000000T0000Z-250215T0000Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore- Including the cities of Higgins, Romero, Channing, Conlen, Gruver, Four Way, Follett, Dumas, Masterson, Keyes, Dalhart, Wolf Creek Park, Ware, Forgan, Spearman, Stratford, Booker, Boise City, Hartley, Beaver, Perryton, Farnsworth, Waka, and Guymon 1140 AM CST Fri Feb 14 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph. * WHERE...In Oklahoma, Beaver, Cimarron, and Texas Counties. In Texas, Dallam, Hansford, Hartley, Lipscomb, Moore, Ochiltree, and Sherman Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ TLH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Feb 13, 10:01 PM CST, 5 hours 40 minutes earlier. Its key messages:
- Issued at 205 PM CST Thu Feb 13 2025 -Mild on Friday and Monday for Temperatures. -Spotty winter weather possible on Saturday night and Tuesday across the northern Panhandle. -Very cold wind chills possible Tuesday night and Wednesday night.
Area forecast discussion, Feb 13, 10:01 PM CST, 5 hours 40 minutes before
Area Forecast Discussion...UPDATED National Weather Service Amarillo TX 1001 PM CST Thu Feb 13 2025 ...New AVIATION... .KEY MESSAGES... Issued at 205 PM CST Thu Feb 13 2025 -Mild on Friday and Monday for Temperatures. -Spotty winter weather possible on Saturday night and Tuesday across the northern Panhandle. -Very cold wind chills possible Tuesday night and Wednesday night. && .SHORT TERM ... (This evening through Friday night) Issued at 205 PM CST Thu Feb 13 2025 Slight ridging is already taking place over the FA ahead of the next system that is currently a closed low off the coast of the PacNW. Today's ridging may start to bring in some warmer H85 temperatures this afternoon to the western combined Panhandles. Based on this mornings upper air sounding the H85 temperatures over Amarillo were around -6.6 degrees C. Some models only have H85 temperatures warming to around -1 C over Amarillo this afternoon while others have +1 C. This may make the difference of a high around 37 to 40 degrees F or around 40 to 44 degrees F for an afternoon high. There should be a decent temperature gradient across the FA with lower 40s in the west to lower and mid 30s to the east today. The eastern Panhandles are expected to see H85 temperatures remain below 0 degrees C. Depending on what H85 temperatures do overnight will depend on how cold the west gets for an overnight low as there should be plenty of mixing. Winds are expected to come up overnight and may be able to keep the western combined Panhandles just around freezing while the east still seed temps fall into the 20s. Overnight the surface pressure gradient will begin to steepen bringing winds up to around 15 to 20 mph by midnight. Some areas may experience some higher gusts depending on the efficiency of mixing as a low level jet is progged to pick up to around 50 kts across northern portions of the FA overnight. After sunrise tomorrow morning southerly winds should become more southwesterly and pick up to around 25 to 35 mph with higher gusts up to 40 and 45 mph possible. The windiest part of the combined Panhandles will be the northwest that is progged to be under the left entrance region of the low level jet, and may see gusts exceed 55-60 mph. On the leading edge of the aforementioned system some mid to high level clouds are expected for Friday. This is expected to impede overall daytime warming and limit the amount of mixing. The H5 jet is progged to pick up to around 60 to 70 kts over the FA by the afternoon but winds should hopefully not be mixing anywhere near that high. Although, will have to keep an eye on some potential rogue wind gusts up to 55 and 60 mph both in the morning in the northwest and afternoon elsewhere. Overnight Fri into Sat morning winds should subside to around 10 to 15 mph. A frontal system will push in as well with winds shifting to the north by sunrise Sat. Sat morning lows are progged to be in the mid to upper 20s across the northern FA and low to mid 30s across the southern FA. 36 && .LONG TERM ... (Saturday through next Wednesday) Issued at 205 PM CST Thu Feb 13 2025 Below normal temperatures expected Sat and Sun behind a cold front Sat morning. Some light snow may be possible Sat/Sat night as well behind the front. Afternoon temps Mon progged to return to the lower 60s for central and western parts of the FA. After the brief warm up on Mon, another system is progged to bring back winter weather, below normal daytime highs, and sub-zero wind chills Tue and Wed night. For Sat, the next system is expected to come across as an open wave with 20 to 40 percent chance of snow in the north and rain/snow mix to rain in the southwest. Snow amounts look to be minimal at this time with generally less than an inch across the northern combined Panhandles. Probabilities for one inch of snow stand at around 25 percent for Boise City with a decrease to 9 percent at Dalhart at this time. Guymon has around a 14 percent chance with probabilities dropping off to the east and south of these areas. The upper level trough should exit the area on Sun, with temperatures warming to near to above normal temperatures on Monday. Have left NBM winds in for Monday afternoon but these winds may still be a bit on the low side, 15-20 mph, may be more in the 20-25 mph range. A leeside surface low is progged to set up over parts of eastern NM and may bring some strong pressure gradient winds to the area Monday afternoon ahead of the next cold air mass set to push into the area Tue. The cold front Mon night into Tue morning is progged to bring CAA with Tue highs staying below freezing for much of the FA for an afternoon high. This means single digit lows for Tue night and combined with the wind, wind chill values are expected to be in the negative values both for Tue night and Wed night. The upper level trough bringing this cold front will also bring a chance for some snow Tue afternoon into Tue evening. 36 && .AVIATION... (06Z TAFS) Issued at 959 PM CST Thu Feb 13 2025 Southerly winds overnight at around 20 knots with higher gusts will veer slightly and increase to 25 to 30 knots with higher gusts by mid morning. Winds will slowly decrease with the setting sun. Skies are expected to remain VFR. && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 26 61 33 48 / 0 0 10 20 Beaver OK 22 58 26 41 / 0 10 10 20 Boise City OK 28 61 25 43 / 0 0 10 30 Borger TX 27 64 32 47 / 0 0 10 20 Boys Ranch TX 29 66 31 48 / 0 0 10 30 Canyon TX 27 62 34 49 / 0 0 0 20 Clarendon TX 23 58 35 50 / 0 0 0 10 Dalhart TX 27 62 26 44 / 0 0 10 40 Guymon OK 24 64 26 41 / 0 0 10 30 Hereford TX 28 62 34 51 / 0 0 10 20 Lipscomb TX 24 54 30 41 / 0 0 10 20 Pampa TX 24 58 32 45 / 0 0 10 20 Shamrock TX 22 54 33 48 / 0 0 0 10 Wellington TX 23 55 35 51 / 0 0 0 10 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...None. OK...None. && SHORT TERM...36 LONG TERM....36 AVIATION...15
Hazardous weather outlook, Feb 13, 2:08 PM CST, 13 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 208 PM CST Thu Feb 13 2025 OKZ001>003-TXZ001>020-317-140815- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 208 PM CST Thu Feb 13 2025 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...The rest of today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Light snow possible to the north on Saturday and again on Tuesday. Very cold wind chills possible Tuesday night and Wednesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
Nearby
Wind Advisories in Texas, 2025Wind Advisories in Oklahoma, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.